New York, 2005Damaging Wind in New York, July 14, 2005
July 14, 2005 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 14, 9:40 AM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 14, 9:40 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1040 AM EDT THU JUL 14 2005
.SHORT TERM (REST OF TODAY)...
REALLY QUICK UPDATE WITH SVR WEATHER ONGOING OVER THE SOUTHERN
ADIRONDACKS AT THIS TIME DUE TO A 500 MB SHORTWAVE AND SFC TROUGH.
MAGLENTA DEVELOPED LOCAL SEVERE INDEX YIELDS MINOR SEVERE EVENT
TODAY WITH SBCAPE VALUES OF ABOUT 1000 J/KG AND EHI VALUE OF 0.5.
BELIEVE BEST THREAT OF SEVERE WILL BE NORTH OF INTERSTATE 90. THE
BEST BULK SHEAR VALUES 0-6 KM ARE ACROSS EXTREME NORTHERN NY (30-40
KNOTS) FOR THIS PM AND AFTERNOON. THE WIND FIELDS LOOK POOR FOR
WIDESPREAD SEVERE (MAX WIND OFF SOUNDING ONLY ABOUT 25 KTS IN TROP).
COLD FRONT WILL PROVIDE LOW-LEVEL CONVERGENCE LATER TODAY...SO WILL
KEEP THUNDERSTORMS IN FOR LATE TODAY/EARLY PM.
CANT DISAGREE WITH SPC DAY 1 ANALYSIS AT THIS TIME EITHER. VIL OF
THE DAY ABOUT 56 KG/M2.
MORNING WORDING WILL BE REMOVED IN ZONES ALSO.
&&
.PREVIOUS DISCUSSION...
(ISSUED 232 AM EDT THU JUL 14 2005)
SYNOPSIS...A CDFNT ACROSS S ONTARIO FM JUST N OF LK ONTARIO TO THE
OTTAWA VALLEY WILL SAG SLOWLY AND SLIGHTLY SOUTH TODAY. WEAK HIGH
PRESSURE MOVES ACROSS SOUTHERN ONTARIO AND QUEBEC FRIDAY AND FRIDAY
NIGHT NIGHT WASHING OUT FOR THE WEEKEND. MEANWHILE TROPICAL
MOISTURE WITH REMNANTS OF DENNIS REMAIN ON OUR DOORSTEP ACROSS
MIDWEST AND MID ATLANTIC STATES INTO SUNDAY...WHEN IT IS FINALLY
SHOVED OFF THE COAST. FOR THE NEXT 8 DAYS THICKNESS VALUES REMAIN
ABOVE 570 AND OFTEN ABOUT 576. MDLS ARE IN AGREEMENT WITH GENERAL
FRONTAL/THERMAL AND PRESSURE SYSTEM MOVEMENT...GFS/NAM DIVERGE IN
MAJOR WAYS ACRS FCA IN RH FIELDS BYND TNGT.
SHORT TERM (TODAY THROUGH SATURDAY)...RATHER COMPLEX SYSTEM OF
BOUNDARYS ABOUT THE REGION ATTM ACTING TO FOCUS CONVECTION TO OUR
WEST AND NORTHWEST. CDFNT BCMG WMFNT ALONG LN FM NR YQB-YUL-YOW TO
SFC LOW IN UPPER OTTAWA VALLEY. CDFNT FM CANADIAN SIDE OF ST
LAWRENCE VLY TO LK ONTARIO BACK INTO MICHIGAN. MEANWHILE REMNANTS OF
DENNIS REMAIN PARKED IN OHIO VLY AND CENTERED NR CINCINNATI.
TWO CONVECTIVE CLUSTERS PARTICULARLY ACTIVE...ONE OVER LK ONTARIO
THE OTHERS FM OTTAWA VY TO ST LAWRENCE VLY. MEANWHILE FURTHER EAST
OLD BACKDOOR CDFNT IS STALLED OUT FM WEST ADIRONDACKS TO NR ELM TO
UNV. EAST OF IT HAVE SURFACE RIDGE POKING INTO MUCH OF FCA AND
MARINE LAYER.
MOST AREAS IN FCA CLEAR BUT LOW LEVEL STRATUS AND FOG FORMING IN
PLACES. NEXT FEW HRS MAIN CONCERN IS EVOLUTION OF CONVECTIVE COMPLEX
TO NW. HWVR LATE HOUR AND DIM CAPES AND MINIMAL DYNAMICS SHOULD
KEEP IT BLW SEVERE.
BY MORNING BESIDES THE STRAY OUTFLOW BOUNDARYS WE SHOULD HAVE THE
MAIN CDFNT FM OTTAWA VALLEY TO N SHORES OF E GREAT LAKES WHERE IT
WILL LINGER MUCH OF THE DAY...AND THE PREFRONTAL TROF (OLD BACKDOOR)
IN CRNTL NY. THE DEEPENING QUEBEC 500 HPA TROF AND THE BUILDING MID
LEVEL HIGH OVER THE UPPER GRTLKS AND A WEAK SHRT WV WILL DRIVE THESE
BOUNDARYS INTO THE FCA WITH AREAS OF SHRA AND TSRA BCMG MORE
ORGANIZED DURING THE AFTN. SHOULD RESULT IN ISOLD SVR...AS PER SPS
DISC. TONIGHT INTO FRIDAY LACKING THERMAL SUPPORT THEY WILL
DISSIPATE.
WHILE THERE IS LITTLE DIFFERENCE IN THE GFS OR NAMS 500 HPA BUILDING
RIDGE FM GRTLKS TO MID ATLC FRI AND FRI NT...THE NAM/GEM/UKMET DRYS
AMAS OUT HOLDING TROPICAL MOISTURE/DENNIS REMAINS TO OUR SOUTH...AND
SUGGEST MUCH LESS CLOUDINESS FRI INTO SAT NT THAN GFS. GFS 500 HPA
RIDGE ISNT AS STRONG AND BREAKS DOWN SOONER FRI NT. SO THE MJR FCST
ISSUE WILL BE AMOUNT OF CLDS/SUN AND THREAT LVL FOR -SHRA/TSRA
FRI/SAT. AT THIS POINT THE GFS IS THE ODD MAN OUT...AND GIVEN THAT
THE REMAINS OF DENNIS HAVE SEEN CONTENT TO SIT NEAR
CINCINNATI...THERES NO DYNAMIC REASON TO SUGGEST THEY WILL SUDDENLY
SURGE EAST FRIDAY OR SATURDAY. FORECAST WILL BE THE NAM/GEM SOLUTION
FRI AND SAT IN TERMS OF CLOUDS. LATE SAT NT AND BEYOND THEY ARE IN
AGREEMENT WITH THE TROPICAL MOISTURE MORE CLOUDS AND A CHC OF TSRA
SAT NT AND SUN.
LONG TERM (SUNDAY THROUGH WEDNESDAY)...BY SUNDAY ALL MODELS BRING
TROPICAL MOISTURE BACK INTO REGION WITH HUMID CONDITIONS. MEANWHILE
BY SUNDAY NIGHT MID LEVEL RIDGE BUILDS ALL ALONG THE EASTERN
SEABOARD. 1000-500 DM THICKNESS VALUES EXCEED 576 OVER MUCH OF E
USA. SHOULD BE A HOT AND HUMID MONDAY. WEEK STARTS WITH BERMUDA HIGH
FIRMLY ACROSS MUCH OF E USA AT ALL LEVELS WITH HEAT AND HUMIDITY AND
SCT MAINLY AFTN AND EVENING TSRA. BY MID AND LATE IN THE WEEK 500
HPA FLOW BECOMES MORE ZONAL ACROSS N TIER OF USA...AN MAYBE A WEAK
CDFNT WL BRING SOME LOWER RH/HUMIDITY. BUT OTHERWISE ITS JULY...WARM
TO HOT...HUMID...SCATTERED AFTN AND EVNG TSRA INTO THE NEXT WEEK.
SURE BEATS FEBRUARY. NO FURTHER CHANGES MADE BEYOND DAY 4.
AVIATION...WIDESPREAD MVFR WITH A FEW AREAS OF IFR DUE TO
MIST...FOG...AND LOW CEILINGS MAY BE EXPECTED IN THE PREDAWN HOURS.
VISIBILITY WILL IMPROVE TO 5 MILES OR MORE BUT A BROKEN CLOUD BASE
OF 2500 TO 3000 FT MSL WILL RESULT IN WIDESPREAD MVFR CONDITIONS
OVER THE REGION WITH SOME IFR OVER MOUNTAIN REGIONS FROM THE
CATSKILLS NORTH. THE CLOUDS WILL BECOME SCATTERED SOUTH OF ALBANY
RESULTING IN MOSTLY VFR CONDITIONS OVER THE MID HUDSON REGION OF NEW
YORK AND ADJACENT CONNECTICUT. WINDS WILL GENERALLY BE SOUTHERLY 4
TO 8 KNOTS. MVFR TO IFR MAY BE EXPECTED IN SHOWERS AND
THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS.
HYDROLOGY...MAJOR RIVERS SUCH AS THE HUDSON...MOHAWK...AND
HOUSATONIC WILL REMAIN AT LOW FLOWS. LOCALLY HEAVY RAINFALL
THIS AFTERNOON AND EVENING WILL RESULT IN SHARP RISES TO
NEAR BANKFULL ON SMALL STREAMS IN THE IMMEDIATE AREA AND
SOME FLOODING OF POORLY DRAINED SECTIONS OF ROADS AND
PARKING AREAS. THE RAINS WILL HAVE ONLY A SLIGHT EFFECT
ON THE LARGER RIVERS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
SHORT TERM UPDATE...WASULA
Hazardous weather outlook, Jul 14, 11:25 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1225 PM EDT THU JUL 14 2005
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
1225 PM EDT THU JUL 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...THIS AFTERNOON...THUNDERSTORMS WILL BE DEVELOPING AND
BECOMING MORE NUMEROUS DURING THE AFTERNOON AND EARLY EVENING. SOME
STORMS MAY BECOME SEVERE ORGANIZING INTO LINES...AS WELL AS A FEW
SUPERCELLS THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
THIS AFTERNOON INTO THIS EVENING FROM ANY SEVERE THUNDERSTORMS THAT
DO DEVELOP. THE THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AT 25 TO 30
MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY TO WEDNESDAY...SCATTERED
THUNDERSTORMS ARE POSSIBLE EACH DAY FROM LATE SATURDAY THROUGH
WEDNESDAY. THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED IN ALL COUNTIES THIS
AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jul 14, 11:54 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1254 PM EDT THU JUL 14 2005
NYZ038-141800-
...A STRONG THUNDERSTORM IN EXTREME SOUTHWESTERN HERKIMER COUNTY...
AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CEDARVILLE...OR
ABOUT 7 MILES SOUTHWEST OF ILION...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF ILION BY 100 PM EDT
7 MILES SOUTH OF MOHAWK BY 110 PM EDT
JORDANVILLE BY 125 PM EDT
RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS THUNDERSTORM.
TAW
Special weather statement, Jul 14, 12:33 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT THU JUL 14 2005
NYZ084-VTZ013-014-141830-
...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS BENNINGTON AND
SOUTHERN WASHINGTON COUNTIES INTO WINDHAM COUNTY...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES EAST OF DORSET TO 6 MILES SOUTH
OF SALEM TO GREENWICH...OR ALONG A LINE EXTENDING FROM DANBY TO 6
MILES SOUTH OF SALEM TO 12 MILES SOUTHWEST OF SALEM...AND MOVING
SOUTHEAST AT 15 MPH.
THUNDERSTORMS WILL BE NEAR...
MANCHESTER CENTER AND MANCHESTER BY 145 PM EDT
CAMBRIDGE BY 150 PM EDT
ARLINGTON BY 155 PM EDT
LONDONDERRY BY 200 PM EDT
HIDDEN VALLEY AND SHAFTSBURY BY 205 PM EDT
STRATTON BY 225 PM EDT
RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS LINE.
TAW
Special weather statement, Jul 14, 12:52 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EDT THU JUL 14 2005
NYZ033-042-141845-
...A LINE OF STRONG THUNDERSTORMS IN SOUTHERN HAMILTON COUNTY MOVING
INTO WARREN COUNTY...
AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF JOHNSBURG TO 20 MILES
WEST OF LAKE PLEASANT...OR ALONG A LINE EXTENDING FROM 12 MILES EAST
OF SPECULATOR TO 17 MILES EAST OF HINCKLEY...AND MOVING EAST AT 15
MPH.
THUNDERSTORMS WILL BE NEAR...
MOFFITT BEACH CAMPGROUND BY 210 PM EDT
JOHNSBURG AND LAKE PLEASANT BY 220 PM EDT
CHESTERTOWN AND WELLS BY 245 PM EDT.
RAINFALL RATES MAY APPROACH A HALF INCH AN HOUR.
Special weather statement, Jul 14, 1:12 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
212 PM EDT THU JUL 14 2005
VTZ013>015-141915-
...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LONDONDERRY TO SHAFTSBURY...OR ALONG A
LINE EXTENDING FROM LONDONDERRY TO ARLINGTON...AND MOVING EAST AT 15
MPH.
THUNDERSTORMS WILL BE NEAR...
STRATTON BY 230 PM EDT
WEST WARDSBORO BY 240 PM EDT
TOWNSHEND AND SAXTONS RIVER BY 305 PM EDT
BELLOWS FALLS BY 310 PM EDT
NEWFANE AND WESTMINSTER BY 315 PM EDT.
RAINFALL RATES MAY APPROACH AN INCH AN HOUR. THERE MAY BE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 14, 1:24 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT THU JUL 14 2005
NYZ058-059-141930-
...A STRONG THUNDERSTORM IN GREENE COUNTY...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR WINDHAM...OR ABOUT OVER HUNTER...AND MOVING NORTHEAST
AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
BROOKSBURG AT 230 PM EDT
WINDHAM BY 240 PM EDT
EAST JEWETT AT 300 PM EDT
THIS IS A SLOW MOVING THUNDERSTORM. RAINFALL RATES MAY APPROACH ONE
AND A HALF INCHES IN LESS THAN HOUR...CAUSING PONDING ON ROADWAYS
AND RAPID RISES ON STREAMS.
TAW
Special weather statement, Jul 14, 1:54 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT THU JUL 14 2005
NYZ032-033-038-082-142000-
...STRONG THUNDERSTORMS IN CENTRAL AND SOUTHERN HERKIMER COUNTIES
MOVING INTO SOUTHWESTERN HAMILTON AND NORTHWESTERN FULTON COUNTIES...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
OHIO...OR ABOUT 10 MILES EAST OF HINCKLEY...AND MOVING SLOWLY
SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
STRATFORD BY 350 PM EDT
8 MILES NORTHWEST OF CAROGA LAKE BY 400 PM EDT
RAINFALL RATES MAY APPROACH AN INCH AN HOUR.
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TAW
Thunderstorm Wind, Herkimer
- When
- July 14, 2:15 PM EST
- Where
- Herkimer County, Ohio
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.317, -74.983
Trees and power lines down across NY Route 8, south of Noblesboro Bridge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Georgia, July 14, 20051 death · 6 injured · $132,000 · 5 events
- Flash Flooding and Damaging Winds in New York, July 14, 20051 injured · $240,000 · 56 kt wind · 10 events
- Flash Flood in New York, July 14, 2005$500,000 · 1 event
- Lightning Strike in Florida, July 14, 2005$500,000 · 1 event
- Flash Flooding in Ohio, July 14, 2005$450,000 · 2 events
- Flash Flooding and Damaging Wind in Mississippi, July 14, 2005$365,000 · 50 kt wind · 4 events
- Flash Flood in Alabama, July 14, 2005$300,000 · 1 event
- Flash Flood and Hail in Texas, July 14, 2005$130,000 · 1 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, July 14, 20051 injured · $170,000 · 53 kt wind · 3 events
- Flash Flood in Alabama, July 14, 2005$150,000 · 1 event
- Debris Flow in North Carolina, July 14, 2005$50,000 · 1 event
- Flash Flood in Texas, July 14, 2005$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5467284.